2015 Antineoplastics

Question 9

A patient with metastatic colorectal cancer is being treated with a combination of 5-fluorouracil and bevacizumab, following surgery to remove the primary tumour. Which of the following actions is MOST likely to be necessary? Answer
            A.        Decreasing the dose of 5-fluorouracil if the patient begins to experience nausea and vomiting.
            B.        Monitoring post-surgical recovery closely, as the bevacizumab will put the patient at greater risk for developing wound dehiscence.
            C.        Increasing the dose of 5-fluorouracil if the patient has a deficiency of dihydropyrimidine dehydrogenase.
            D.        Monitoring kidney function closely, because the patient is at great risk for developing a HAMA (human anti-mouse antibody) response to the bevacizumab.
            E.        Watching for the development of resistance to 5-fluorouracil due to increases in the activity of pyrimidine monophosphate kinase.

Email: Dr. Janet Fitzakerley | ©2015 University of Minnesota Medical School Duluth | Last modified: 11-apr-15 9:39 AM